zbMATH — the first resource for mathematics

Fractional cable problem in the frame of meshless singular boundary method. (English) Zbl 07127455
Summary: In this study, singular boundary method (SBM) is employed for solving fractional cable problem in two dimensional space with initial and Dirichlet-type boundary conditions. The process is modeled as a two dimensional time-fractional equation in sense of Riemann-Liouville fractional derivatives. A splitting scheme is applied to split the solution of the inhomogeneous governing equation into homogeneous solution and particular solution. We present the numerical operation for calculating the particular solution and homogeneous solution. For achieving approximation particular solution and homogeneous solution, we employ Method of Particular solution (MPS) and SBM, respectively. We use \(\theta\)-weighted and finite difference method as time discretization for time derivatives. A comparison between the present method and other methods is given to show the accuracy of SBM applying on this equation. Consequently, some numerical examples with different domains are tested and compared with the exact analytical solutions to display the validity and accuracy of the numerical method in comparison with other methods.
34A08 Fractional ordinary differential equations and fractional differential inclusions
35R11 Fractional partial differential equations
Full Text: DOI
[1] Schumer, R.; Benson, D. A.; Meerschaert, M. M.; Wheatcraft, S. W., Eulerian derivation of the fractional advection-dispersion equation, J Contam Hydrol, 48, 69 (2001)
[2] Vitali, S.; Castellani, G.; Mainardi, F., Time fractional cable equation and applications in neurophysiology, Chaos Solit Fract, 102, 467-472 (2017) · Zbl 1374.92025
[3] Gorenflo, R.; Mainardi, F.; Scalas, E.; Raberto, M., Fractional calculus and continuous time finance, III. the diffusion limit, Mathematical finance (Konstanz, (2000), Trends in Mathematics (2001) · Zbl 1138.91444
[4] Sabatelli, L.; Keating, S.; Dudley, J.; Richmond, P., Waiting time distributions in financial markets, Eur Phys J B, 27, 273 (2002)
[5] Sun, Z. Z.; Zhao, D. D., On the L∞ convergence of a difference scheme for coupled nonlinear Schrödinger equations, Comput Math Appl, 59, 10, 3286-3300 (2010) · Zbl 1198.65173
[6] Cao, W.; Sun, Z. Z., Maximum norm error estimates of the Cranckniclson scheme for solving a linear moving boundary problem, J Comput Appl Math, 234, 2578-2586 (2010) · Zbl 1204.65112
[7] Hilfer, R., Applications of fractional calculus in physics (2000), World Scientific: World Scientific Singapore · Zbl 0998.26002
[8] Meerschaert, M. M.; Tadjeran, C., Finite difference approximations for two-sided space-fractional partial differential equations, Appl Numer Math, 56, 80 (2006) · Zbl 1086.65087
[9] Nayroles, B.; Touzot, G.; Villon, P., Generalizing the FEM: diffuse approximation and diffuse elements, Comput Mech, 10, 307 (1992) · Zbl 0764.65068
[10] Duarte, C.; Oden, J., An H-P adaptive method using clouds, Comput Methods Appl Mech Eng, 139, 237 (1996) · Zbl 0918.73328
[11] Atluri, S.; Zhu, T., A new meshless local Petrov-Galerkin (MLPG) approach in computational mechanics, Comput Mech, 22, 117-127 (1998) · Zbl 0932.76067
[12] Shivanian, E., Meshless local Petrov-Galerkin (MLPG) method for three-dimensional nonlinear wave equations via moving least squares approximation, Eng Anal Boundary Elem, 50, 249-257 (2015) · Zbl 1403.65076
[13] Zhu, T.; Zhang, J. D.; Atluri, S. N., A local boundary integral equation (LBIE) method in... and meshless discretization approach, Comput Mech, 21, 223 (1998) · Zbl 0920.76054
[14] Melenk, J. M.; Babǔska, I., The partition of unity finite element method: basic theory and applications, Comput Methods Appl Mech Eng., 139, 289 (1996) · Zbl 0881.65099
[15] Kansa, E., Multiquadrics-a scattered data approximation scheme with applications to computational fluid-dynamics. i. surface approximations and partial derivative estimates, Comput Math Appl, 19, 8-9, 127-145 (1990) · Zbl 0692.76003
[16] Aslefallah, M.; Shivanian, E., Nonlinear fractional integro-differential reaction-diffusion equation via radial basis functions, Eur Phys J Plus, 130, 47, 1-9 (2015)
[17] Shivanian, E., A meshless method based on radial basis and spline interpolation for 2-d and 3-d inhomogeneous biharmonic BVPs, Zeitschrift fur Naturforschung A, 70, 8, 673-682 (2015)
[18] Aslefallah, M.; Shivanian, E., An efficient meshless method based on RBFs for the time fractional diffusion-wave equation, Afrika Matematika, 29, 7-8, 1203-1214 (2018) · Zbl 1413.65319
[19] Shivanian, E.; Aslefallah, M., Numerical solution of two-dimensional hyperbolic equations with nonlocal integral conditions using radial basis functions, Int J Ind Math, 11, 1, 25-34 (2019)
[20] Lucy, L. B., A numerical approach to the testing of fusion process, Astron J, 88, 1013 (1977)
[21] Liu, W. K.; Jun, S.; Zhang, Y. F., Reproducing kernel particle methods, Int J Numer Methods Fluids, 21, 1081 (1995) · Zbl 0881.76072
[22] Liu, G. R., Mesh free methods: moving beyond the finite element method (2003), CRC Press · Zbl 1031.74001
[23] Shivanian, E., Analysis of meshless local radial point interpolation (MLRPI) on a nonlinear partial integro-differential equation arising in population dynamics, Eng Anal Bound Elem, 37, 1693 (2013) · Zbl 1287.65091
[24] Dehghan, M.; Ghesmati, A., Numerical simulation of two-dimensional sine-Gordon solitons via a local weak meshless technique based on the radial point interpolation method (RPIM), Comput Phys Commun, 181, 772 (2010) · Zbl 1205.65267
[25] Shivanian, E., Analysis of meshless local and spectral meshless radial point interpolation (MLRPI and SMRPI) on 3-d nonlinear wave equations, Ocean Eng, 89, 173-188 (2014)
[26] Shivanian, E., A new spectral meshless radial point interpolation (SMRPI) method: a well-behaved alternative to the meshless weak forms, Eng Anal Bound Elem, 54, 1-12 (2015) · Zbl 1403.65097
[27] Shivanian, E.; Aslefallah, M., Stability and convergence of spectral radial point interpolation method locally applied on two-dimensional pseudoparabolic equation, Numer Methods Partial Differ Eq, 33, 3, 724-741 (2017) · Zbl 1381.65075
[28] Fairweather, G.; Karageorghis, A., The method of fundamental solutions for elliptic boundary value problems, Adv Comput Math, 9 (1998)
[29] Fu, Z.-J.; Reutskiy, S.; Sun, H.-G.; Ma, J.; Khan, M. A., A robust kernel-based solver for variable-order time fractional PDEs under 2d/3d irregular domains, Appl Math Lett, 94, 105-111 (2019) · Zbl 1411.65137
[30] Fu, Z.-J.; Yang, L.-W.; Zhu, H.-Q.; Xu, W.-Z., A semi-analytical collocation Trefftz scheme for solving multi-term time fractional diffusion-wave equations, Eng Anal Bound Elem, 98, 137-146 (2019) · Zbl 1404.65193
[31] Fu, Z.-J.; Chen, W.; Ling, L., Method of approximate particular solutions for constant-and variable-order fractional diffusion models, Eng Anal Bound Elem, 57, 37-46 (2015) · Zbl 1403.65087
[32] Fu, Z.-J.; Chen, W.; Yang, H.-T., Boundary particle method for laplace transformed time fractional diffusion equations, J Comput Phys, 235, 52-66 (2013) · Zbl 1291.76256
[33] Karageorghis, A.; Lesnic, D.; Marin, L., A survey of applications of the MFS to inverse problems, Inverse Probl Sci Eng, 19 (2011) · Zbl 1220.65157
[34] Chen, W., Singular boundary method: a novel, simple, mesh-free, boundary collocation numerical method, Chin J Solid Mech, 30, 6, 592-599 (2009)
[35] Li, J. P.; Chen, W.; Fu, Z. J.; Sun, L. L., Explicit empirical formula evaluating original intensity factors of singular boundary method for potential and Helmholtz problems, Eng Anal Bound Elem, 73, 161-169 (2016) · Zbl 1403.65204
[36] Li, J. P.; Chen, W.; Fu, Z. J., Numerical investigation on convergence rate of singular boundary method, Math Probl Eng vol, 1-13 (2016)
[37] Lin, J.; Chen, W.; Chen, C. S., Numerical treatment of acoustic problems with boundary singularities by the singular boundary method, J Sound Vib, 333, 14, 3177-3188 (2014)
[38] Qu, W. Z.; Chen, W.; Gu, Y., Fast multipole accelerated singular boundary method for the 3d Helmholtz equation in low frequency regime, Comput Math Appl vol, 70, 679-690 (2015)
[39] Wang, F.; Chen, W.; Zhang, C.; Lin, J., Analytical evaluation of the origin intensity factor of time-dependent diffusion fundamental solution for a matrix-free singular boundary methodformulation, Appl Math Model, 49, 647-662 (2017) · Zbl 07163505
[40] Chen, W.; Tanaka, M., A meshless, integration-free, and boundary-only RBF technique, Comput Math Appl, 43, 379-391 (2002) · Zbl 0999.65142
[41] Young, D. L.; Chen, K. H.; Lee, C. W., Novel meshless method for solving the potential problems with arbitrary domain, J Comput Phys, 209, 1, 290-321 (2005) · Zbl 1073.65139
[42] Šarler, B., Solution of potential flow problems by the modified method of fundamental solutions: formulations with the single layer and the double layer fundamental solutions, Eng Anal Bound Elem, 33, 12, 1374-1382 (2009) · Zbl 1244.76084
[43] Liu, Y. J., A new boundary meshfree method with distributed sources, Eng Anal Bound Elem, 34, 11, 914-919 (2010) · Zbl 1244.65189
[44] Gu, Y.; Chen, W.; Zhang, C. Z., Singular boundary method for solving plane strain elastostatic problems, Int J Solids Struct, 48, 18, 2549-2556 (2011)
[45] Gu, Y.; Chen, W.; He, X. Q., Singular boundary method for steady-state heat conduction in three dimensional general anisotropic media, Int J Heat Mass Transf, 55, 17-18, 4837-4848 (2012)
[46] Gu, Y.; Chen, W., Infinite domain potential problems by a new formulation of singular boundary method, Appl Math Model, 37, 1638-1651 (2013) · Zbl 1349.65686
[47] Gu, Y.; Chen, W.; Zhang, J., Investigation on near-boundary solutions by singular boundary method, Eng Anal Bound Elem, 36, 1173-1182 (2012) · Zbl 1352.65587
[48] Gu, Y.; Fan, C.-M.; Xu, R.-P., Localized method of fundamental solutions for large-scale modelling of two-dimensional elasticity problems, Appl Math Lett, 93, 8-14 (2019) · Zbl 07048154
[49] Zhang, A.; Gu, Y.; Hua, Q.; Chen, W.; Zhang, C., A regularized singular boundary method for inverse cauchy problem in three-dimensional elastostatics, Adv Appl Math Mech, 10, 6, 1459-1477 (2018)
[50] Fu, Z.-J.; Chen, W.; Pihua, Z.; Zhang, C., Singular boundary method for wave propagation analysis in periodic structures, J Sound Vib, 425, 170-188 (2018)
[51] Tang, Z.; Fu, Z.-J.; Zheng, D.; Huang, J., Singular boundary method to simulate scattering of SH wave by the canyon topography, Adv Appl Math Mech, 10, 4, 912-924 (2018)
[52] Chen, W.; Zhang, J.-Y.; Fu, Z.-J., Singular boundary method for modified Helmholtz equations, Eng Anal Bound Elem, 10, 44, 112-119 (2014) · Zbl 1297.65174
[53] Aslefallah, M.; Abbasbandy, S.; Shivanian, E., Numerical solution of a modified anomalous diffusion equation with nonlinear source term through meshless singular boundary method, Eng Anal Bound Elem, 107, 198-207 (2019) · Zbl 07110387
[54] Tian, W. Y.; Zhou, H.; Deng, W. H., A class of second order difference approximations for solving space fractional diffusion equations, Math Comput, 84, 1703-1727 (2015) · Zbl 1318.65058
[55] Wang, Z. B.; Vong, S. W., Compact difference schemes for the modified anomalous fractional sub-diffusion equation and the fractional diffusion-wave equation, J Comput Phys, 277, 1-15 (2014) · Zbl 1349.65348
[56] Ramachandran, P. A.; Balakrishnan, K., Radial basis functions as approximate particular solutions: review of recent progress, Eng Anal Bound Elem, 24, 575-582 (2000) · Zbl 0966.65085
[57] Chen, C. S.; Fan, C. M.; Wen, P. H., The method of approximate particular solutions for solving elliptic problems with variable coefficients, Int J Comput Methods, 8, 3, 545-559 (2011) · Zbl 1245.65172
[58] Shivanian, E.; Jafarabadi, A., An improved meshless algorithm for a kind of fractional cable problem with error estimate, Chaos Solit Fract, 110, 138-151 (2018) · Zbl 1448.65119
[59] Dehghan, M.; Abbaszadeh, M., Analysis of the element free Galerkin (EFG) method for solving fractional cable equation with Dirichlet boundary condition, Appl Numer Math, 109, 208-234 (2016) · Zbl 1348.65141
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.